MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PLATINUM PLUS; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION PLATINUM PLUS; WIRE, GUIDE, CATHETER
Model Number 39935
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/27/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device eval by manufacturer: unit returned with its original and part of the pltinum plus.Guidewire was returned suck in a device that is not from boston scientific.The guidewire was inspected.It was observed that the guidewire was bent and stretched at the distal tip section.The guidewire was also observed to be detached.The pouch was returned, and it was observed that the pouch information matches with the complaint information.Under the microscope it was also confirmed that the guidewire was bent and stretched at the distal tip section and was detached.
 
Event or Problem Description
Reportable based on device analysis completed on (b)(6) 2023.It was reported that guidewire unraveled occurred.The patient presented with heart failure.During an insertion procedure of a non-boston scientific device, five 3 018/260 platinum plus guidewires were used.However, the wires were unraveled upon insertion.Venogram was performed to make sure that there was no stenosis that the wires were getting stuck in.The approximate location of the damage on the device was through the right internal jugular.All the guidewires were removed intact, and the procedure was completed.No patient complications were reported.However, returned device analysis revealed guide wire detached.
 
Additional Manufacturer Narrative
H6.Evaluation code corrected to manufacturing deficiency.Device eval by manufacturer: unit returned with its original and part of the pltinum plus.Guidewire was returned suck in a device that is not from boston scientific.The guidewire was inspected.It was observed that the guidewire was bent and stretched at the distal tip section.The guidewire was also observed to be detached.The pouch was returned, and it was observed that the pouch information matches with the complaint information.Under the microscope it was also confirmed that the guidewire was bent and stretched at the distal tip section and was detached.
 
Event or Problem Description
Reportable based on device analysis completed on 17may2023.It was reported that guidewire unraveled occurred.The patient presented with heart failure.During an insertion procedure of a non-boston scientific device, five 3 018/260 platinum plus guidewires were used.However, the wires were unraveled upon insertion.Venogram was performed to make sure that there was no stenosis that the wires were getting stuck in.The approximate location of the damage on the device was through the right internal jugular.All the guidewires were removed intact, and the procedure was completed.No patient complications were reported.However, returned device analysis revealed guide wire detached.

Brand Name
PLATINUM PLUS
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
jeff wallner
4100 hamline ave n
arden hills, MN 55112
6515811560
MDR Report Key17100984
Report Number2124215-2023-29184
Device Sequence Number20748957
Product Code DQX
UDI-Device Identifier08714729114574
UDI-Public08714729114574
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K935997
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/17/2025
Device Model Number39935
Device Catalogue Number39935
Device Lot Number0029239546
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/09/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/17/2023
Supplement Date Received by Manufacturer06/14/2023
Initial Report FDA Received Date06/09/2023
Supplement Report FDA Received Date07/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age69 YR
Patient SexMale
Patient Weight91 KG
Patient RaceWhite